Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2007, 2:54 AM CDT for Williams County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2007, 2:54 AM CDT (07:54 UTC)
- Expired
- Jun 6, 2007, 4:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 060754
SVRBIS
NDC105-060900-
/O.NEW.KBIS.SV.W.0077.070606T0754Z-070606T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
254 AM CDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
THIS INCLUDES THE CITY OF WILLISTON...
* UNTIL 400 AM CDT
* AT 151 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 27
MILES WEST OF WILLISTON...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF WILLISTON AROUND 330 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4863 10404 4863 10303 4818 10305 4809 10350
4809 10357 4815 10360 4812 10363 4813 10369
4807 10375 4805 10382 4804 10380 4800 10403
$$
RSL2 follow-up statements
000
WWUS53 KBIS 060823
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
323 AM CDT WED JUN 6 2007
NDC105-060900-
/O.CON.KBIS.SV.W.0077.000000T0000Z-070606T0900Z/
WILLIAMS ND-
323 AM CDT WED JUN 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR WILLIAMS COUNTY...
AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF TRENTON...OR ABOUT 17 MILES WEST OF
WILLISTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF WILLISTON AROUND 340 AM CDT...
SPRING BROOK AROUND 350 AM CDT...
EPPING...WHEELOCK AND 9 MILES WEST OF RAY AROUND 400 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4863 10404 4863 10303 4818 10305 4809 10350
4809 10357 4815 10360 4812 10363 4813 10369
4807 10375 4805 10382 4804 10380 4800 10403
$$
RSL000
WWUS53 KBIS 060856
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
356 AM CDT WED JUN 6 2007
NDC105-060906-
/O.EXP.KBIS.SV.W.0077.000000T0000Z-070606T0900Z/
WILLIAMS ND-
356 AM CDT WED JUN 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMS COUNTY EXPIRES AT 400
AM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4863 10404 4863 10303 4818 10305 4809 10350
4809 10357 4815 10360 4812 10363 4813 10369
4807 10375 4805 10382 4804 10380 4800 10403
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:15 PM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 4:15 PM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 415 PM CDT TUE JUN 5 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... MOST PRESSING PROBLEM IN THE SHORT TERM WILL BE SEVERE THREAT AND HEAVY RAIN WEDNESDAY EVENING THROUGH THURSDAY. MODELS HAVE BEEN PRETTY CONSISTENT OVERALL...WITH THE NAM AND GFS SLOWING DOWN A BIT FROM THEIR 06Z SOLUTIONS. WILL GENERALLY FOLLOW A GFS SOLUTION WITH 18Z HPC QPF GUIDANCE. SECONDARY TO WEDNESDAY CONVECTION WILL BE SMALL CHANCES OF THUNDERSTORMS TONIGHT IN GOOD ISENTROPIC LIFT WITH 85H JET PUSHING INTO THE AREA. CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO NO CHANGES HERE. ON WEDNESDAY...THE SURFACE LOW MOVES OUT OF SOUTHEAST MONTANA...AND INTO THE WESTERN DAKOTAS. SOUTHERN HALF OF THE STATE WILL BECOME VERY UNSTABLE...BUT WILL BE CAPPED UNTIL LATE AFTERNOON OR EARLY EVENING WHEN LARGE SCALE ASCENT FROM THE UPPER LOW HELPS TO INITIATE CONVECTION. CURRENTLY MODELS INDICATE A DECENT SEVERE WEATHER THREAT FROM LATE AFTERNOON/EARLY EVENING WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH HIGH CAPE VALUES AND SIGNIFICANT SHEAR. WINDS AND HAIL PROBABLY GREATEST THREAT...BUT IF CURRENT TRACK OF SURFACE LOW MOVING ALONG ND/SD BORDER VERIFIES...WILL BE A TORNADO THREAT AS WELL. MODELS HAVE BEEN PUSHING THE LOW A BIT FARTHER SOUTH WITH EACH RUN SO TORNADIC THREAT WOULD BE LESS IF THAT TREND CONTINUES. ALSO A THREAT OF HEAVY RAIN WITH THESE STORMS. HEAVY RAIN NOT AS MUCH A THREAT ACROSS SOUTHERN CWA TODAY COMPARED TO YESTERDAY. ANY STORMS THAT DO DEVELOP AND MOVE ACROSS THE SOUTH SHOULD HAVE A MOVEMENT NOT CONDUCIVE TO VERY HEAVY RAIN. BIGGEST THREAT FOR HEAVY RAIN WILL BE ACROSS THE NORTH LATE WEDNESDAY NIGHT THROUGH THURSDAY. HERE THE BEST SURFACE MOISTURE WILL BE EAST OF THE AREA...HOWEVER TROWAL WRAPS NORTH THROUGH THE EASTERN DAKOTAS AND MINNESOTA...AND BACK INTO NORTHWEST/NORTH CENTRAL NORTH DAKOTA. IN ADDITION...ABUNDANT LARGE SCALE ASCENT WILL REMAIN...WITH THE UPPER MOVING FROM NORTHWEST SOUTH DAKOTA INTO EASTERN NORTH DAKOTA. RAINS WILL PROBABLY CAUSE FLASH FLOODING...BUT POSSIBLY MORE OF AN AREAL FLOOD PROBLEM. WITH A COUPLE MORE RUNS AVAILABLE...WILL HOLD OFF FOR NOW AND MENTION TO LATER SHIFTS. WILL HIT ZONES AND HWO HARD WITH MENTION OF HEAVY RAIN. THURSDAY WILL ALSO BRING VERY STRONG WINDS TO WESTERN AND CENTRAL NORTH DAKOTA AS THE SYSTEM WRAPS UP AND MOVES NORTHEAST. WILL PROBABLY NEED SOME WIND HIGHLIGHTS...AT LEAST FOR THE SOUTHWEST...ON THURSDAY. HAVE RAISED WINDS FOR THURSDAY...BUT WILL NOT ISSUE ANY HIGHLIGHTS AT THIS TIME. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT... THE EXTENDED PERIOD BEGINS WITH THE UPPER LEVEL SHORT WAVE/CLOSED UPPER LOW SLIDING EAST OVER THE NORTHERN GREAT LAKES REGION FRIDAY AND FRIDAY NIGHT. MODELS REMAIN CONSISTENT WITH THIS FEATURE EJECTING OUT OF THE REGION...THUS WILL STAY THE COURSE AND KEEP THINGS DRY WITH SURFACE HIGH PRESSURE AND DRY NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS. BY SATURDAY WESTERLY ZONAL FLOW MOVES OVER THE FORECAST AREA...AND WILL KEEP THINGS GENERALLY ON THE DRY SIDE EARLY SATURDAY ALONG WITH WAA INTO THE REGION. MODELS REMAIN CONSISTENT IN MOVING SOME EMBEDDED SHORT WAVE ENERGY ALONG THE WESTERLY UPPER LEVEL FLOW THROUGH NORTH DAKOTA...SO WILL EXPAND SLIGHT CHANCE POPS SATURDAY AFTERNOON AND NIGHT TO INCLUDE MOST OF THE CWA. BETTER CHANCES OF PRECIPITATION RETURN SUNDAY NIGHT AND ON WHEN THE THE UPPER LEVEL FLOW REGIME BECOMES MUCH MORE ACTIVE...AS AN UPPER LEVEL TROUGH PLANTS ITSELF ACROSS THE WESTERN CONUS PUTTING NORTH DAKOTA UNDER SOUTHWEST FLOW ALOFT. LONG RANGE MODELS NOW HAVE A CLOSED LOW DEVELOPING AS THE TROUGH MOVES ACROSS THE PACIFIC NORTHWEST...HINDERING THE EASTWARD PROGRESSION OF THIS FEATURE AND STALLING IT OVER THE INTERMOUNTAIN WEST. THUS THE UPPER LEVEL FLOW REGIME LOOKS TO REMAIN QUITE ACTIVE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...BRINGING A CONTINUING THREAT OF THUNDERSTORMS TO THE NORTHERN PLAINS THROUGH TUESDAY. WARM AIR AND MOISTURE ADVECTION INTO THE REGION SATURDAY AND ON AHEAD OF A STALLED SURFACE TROUGH OVER THE LEE OF THE ROCKIES WILL SET THE NORTHERN PLAINS UP FOR THE THUNDERSTORM CHANCES. THE KICKER FOR CONVECTION WILL BE WHEN A SERIES OF SURFACE TROUGH AXISES/FRONTAL BOUNDARIES MOVE EAST ACROSS THE CWA...AND COINCIDE WITH CONTINUOUS SHORT WAVE ENERGY EJECTING THROUGH THE DAKOTAS. TIMING OF THESE WAVES REMAINS DIFFICULT THIS FAR OUT...BUT HAVE GONE AHEAD AND INCREASED THUNDER CHANCES SUNDAY NIGHT THROUGH TUESDAY. AGAIN...WILL SEE A WARMING TREND FRIDAY THROUGH SUNDAY AS LOW LEVEL SOUTHERLY FLOW PUMPS WARMER AIR AND MOISTURE NORTH INTO THE REGION. SUNDAY STILL LOOKS TO BE THE WARMEST DAY WITH DAYTIME HIGHS CLOSING IN ON 80 IN A FEW LOCATIONS. WARM AND SEASONAL/SLIGHTLY ABOVE SEASONAL TEMPERATURES CONTINUE FOR MONDAY AND TUESDAY DUE TO CONTINUED SOUTHERLY LOW LEVEL FLOW. && .AVIATION... WILL SEE GENERALLY VFR FLIGHT CONDITIONS THIS EVENING AND OVERNIGHT. ISOLD-SCT -TSRA WILL MOVE WEST TO EAST THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA...AND MAY PRODUCE SOME MVFR CIGS OR VIS. WIDESPREAD MVFR/IFR CONDITIONS ARE NOT EXPECTED UNTIL TOMORROW EVENING AND TOMORROW NIGHT WHEN MUCH BETTER CHANCES OF THUNDERSTORMS MOVE INTO THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/NH
Hazardous weather outlook, Jun 5, 2:43 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT TUE JUN 5 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 243 PM CDT TUE JUN 5 2007 /143 PM MDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS MOVING WEST TO EAST THIS EVENING THROUGH THE OVERNIGHT HOURS OVER MUCH OF WEST AND CENTRAL NORTH DAKOTA. AT THIS TIME THE BEST CHANCES LOOK TO BE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. A FEW STRONG STORMS ARE POSSIBLE OVER FAR SOUTHWEST NORTH DAKOTA WITH HAIL AND HIGH WINDS THE PRIMARY THREATS. THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AS THEY MOVE EAST INTO A MORE STABLE AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY AND WEDNESDAY NIGHT BRINGING A VERY GOOD CHANCE OF THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS WILL LIKELY BE SEVERE WITH MODERATE TO HEAVY RAIN...LARGE DAMAGING HAIL...AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE GIVEN THE AMOUNT OF INSTABILITY PRESENT AND THE MAGNITUDE OF THE WIND SHEAR. ON THURSDAY SHOWERS ARE LIKELY IN THE WEST AND NORTH CENTRAL...WITH A CHANCE OF THUNDERSTORMS IN THE SOUTH CENTRAL AND EAST. THERE IS A CHANCE OF URBAN AND SMALL STREAM FLOODING WITH THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER MOST OF WEST AND CENTRAL NORTH DAKOTA. SPOTTERS ARE URGED TO CALL THE BISMARCK NATIONAL WEATHER SERVICE...OR LOCAL LAW ENFORCEMENT...WITH ANY SEVERE WEATHER REPORTS.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:19 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 41 min |
| Jun 6, 4:41 AM CDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 16 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.